Alert archive / Nebraska / Tornado Warnings in 2006
Tornado Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 10, 2006, 4:54 PM MDT for Keith County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2006, 4:54 PM MDT (22:54 UTC)
- Expired
- Jun 10, 2006, 5:30 PM MDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:25 PM MDT | TORNADO | Roscoe, NE | NUMEROUS ROAD SIGNS DOWN WITHIN ESTIMATED 300 YARD WIDE AREA OF DEBRIS. IN ADDITION...DUST CLOUD WITH ROTATION OBSERVED SOUTH OF THE INTERSTATE. WINDS ESTIMATED AT 75 TO 80 MPH. EXACT TIME OF EVENT AN ESTIMATE AND WILL BE CONFIRMED AT A LATER TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:46 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -578 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLBF 102254 TORLBF NEC101-102330- /O.NEW.KLBF.TO.W.0011.060610T2254Z-060610T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 454 PM MDT SAT JUN 10 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 530 PM MDT * AT 445 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR LEMOYNE...OR ABOUT 8 MILES NORTHWEST OF OGALLALA...MOVING EAST AT 35 MPH. * THE TORNADO WILL BE NEAR... KEYSTONE AND 6 MILES NORTH OF ROSCOE BY 500 PM MDT... PAXTON BY 525 PM MDT... SARBEN BY 530 PM MDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4139 10184 4101 10187 4101 10128 4138 10128 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 102319 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 619 PM CDT SAT JUN 10 2006 NEC101-102330- /O.CON.KLBF.TO.W.0011.000000T0000Z-060610T2330Z/ KEITH NE- 519 PM MDT SAT JUN 10 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR KEITH COUNTY... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROSCOE...OR ABOUT 10 MILES EAST OF OGALLALA...MOVING SOUTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... PAXTON BY 525 PM MDT... 6 MILES SOUTHWEST OF INTERSTATE 80 MILE MARKER 150 AND 8 MILES SOUTHWEST OF SARBEN BY 530 PM MDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4139 10184 4101 10187 4101 10128 4138 10128 $$ CDC
000 WWUS53 KLBF 102331 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 631 PM CDT SAT JUN 10 2006 NEC101-102341- /O.EXP.KLBF.TO.W.0011.000000T0000Z-060610T2330Z/ KEITH NE- 531 PM MDT SAT JUN 10 2006 ...THE TORNADO WARNING FOR KEITH COUNTY EXPIRES AT 530 PM MDT... THIS WARNING HAS BEEN DOWNGRADED TO A SEVERE THUNDERSTORM WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4139 10184 4101 10187 4101 10128 4138 10128 $$ CDC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 10, 12:56 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 10, 12:56 PM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 156 PM CDT SAT JUN 10 2006 .DISCUSSION... SEVERE WEATHER APPEARS IMMINENT AGAIN THIS AFTERNOON. BOTH THE NAM AND THE GFS FIRE OFF A MASSIVE MCS ACROSS THE PANHANDLE WHICH TRACKS MOSTLY SE TAKING AIM ON SW NEB...LBF AND POINTS WEST. THE GFS TAKES THE MCS RIGHT OVER LBF PRODUCING 2.50 INCHES OF CONVECTIVE FEEDBACK. THE NAM IS FARTHER WEST WITH LESS FEEDBACK. AT 18Z A MCS APPEARS TO BE ORGANIZING ACROSS ERN WY. CELL MOTION ATTM IS NEWD AT 25 MPH. IF THIS MOTION CONTINUES STORMS COULD ENTER FCST AREA AOA 22Z. ADDITIONAL SEVERE THUNDERSTORM ACTIVITY...ANOTHER MCS COULD FIRE SUNDAY EVENING ACROSS FAR SWRN NEB AS THE SFC FRONT WILL BE LOCATED ACROSS THE WRN HIGH PLAINS AND ANOTHER LOW WILL TRACK ALONG THE FRONT. MONDAY AND BEYOND...THE HOT DRY SWRN U.S. RIDGE IS FCST TO AMPLIFY ACROSS THE CENTRAL PLAINS IN CONJUNCTION WITH LOW PRESSURE DEVELOPING ACROSS THE HIGH PLAINS...THE DAKOTAS AND THEN DROPPING THROUGH NEBRKASA AS A COLD FRONT LATE NEXT WEEK. MODEL RUN TO RUN CONTINUITY HAS BEEN IMPROVING TO THE POINT WHERE TEMPS ARE NOW FCST TO RISE INTO THE 90S WEDS AND THUR FOLLOWED BY A COLD FRONT AND COOLER TEMPS FRIDAY AND SATURDAY. FCST SKILL THIS FAR OUT IS HIGHLY DEPENDENT ON MODEL VERIFICATION SKILL...WHICH HAS BEEN POOR THIS YEAR IN THESE TYPES OF EVENTS. HOWEVER...IF THE GFS AND ECMWF ARE ACCURATE PREDICTING 580+DM H10-5 THICKNESSES NEXT WEEK...MAX TEMPS IN THE UPPER 90S TO LOW 100S WILL OCCUR. THE FCST IS AN UPGRADE TOWARD THIS GOAL WITH HIGHS CURRENTLY IN THE RANGE OF 90 TO 95. THESE FCST TEMPS ARE ONE CATEGORY...ABOUT 3F...BELOW THE HPC NUMBERS WHICH FEATURES UPPER 90S. WE NOT THAT BULLISH. THE NAM12 WAS USED FOR MONDAY AND TUESDAY MAX TEMPS WHICH SHOWS 2M TEMPS GRADUALLY RISING THROUGH THE 80S TO NEAR 90 ON TUESDAY. THIS IS ONE CATEGORY BELOW THE HPC NUMBERS. PCPN CHCS CONTINUE AT 20 PERCENT LATE THURSDAY AND FRIDAY FOR THE COLD FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jun 10, 2:04 PM MDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT SAT JUN 10 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-111000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 304 PM CDT SAT JUN 10 2006 /204 PM MDT SAT JUN 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT IN AREAS WEST OF A LINE FROM VALENTINE IN CHERRY COUNTY...TO BROKEN BOW IN CUSTER COUNTY. AN UPPER LEVEL DISTURBANCE LIFTING NORTHEAST INTO WESTERN NEBRASKA WILL HELP INITIATE STORMS...SOME WHICH WILL LIKELY BECOME SEVERE WHILE MOVING ACROSS THE EASTERN PANHANDLE INTO WESTERN NEBRASKA. MODERATE INSTABILITY AND DEEP LAYER VERTICAL WIND SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT...WITH AN ISOLATED TORNADO OR TWO ALSO POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS THE FRONT SINKS TO THE SOUTHWEST TOWARD THE HIGH PLAINS ON SUNDAY THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE WEST OF HIGHWAY 61...FROM MERRIMAN IN WESTERN CHERRY COUNTY...TO IMPERIAL IN CHASE COUNTY. MONDAY AND BEYOND BUILDING HEIGHTS OVER THE PLAINS WILL REDUCE THE POTENTIAL FOR STORM DEVELOPMENT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN THE EASTERN PANHANDLE AND WESTERN NEBRASKA TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
In the hours before
Local storm report, Jun 10, 3:41 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
441 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 7 NNE GORDON 42.90N 102.15W
06/10/2006 SHERIDAN NE LAW ENFORCEMENT
SPOTTER REPORTS TORNADO ON GROUND 7 EAST 4 NORTH OF
GORDON. REPORT RELAYED BY GORDON SHERIFF 1630 CDT SHERIFF
REPORTS MOBILE HOME AND BARN DAMAGED
&&
JSWEETLocal storm report, Jun 10, 3:53 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM DOWNBURST 15 NW GORDON 42.96N 102.41W
06/10/2006 SHERIDAN NE DEPT OF HIGHWAYS
52 KNOT GUST WAS REPORTED BY AUTOMATED SENSORS AT 1624
CDT NEAR WHITECLAY
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 27 min |
| Jun 9, 6:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 9, 6:34 PM MDT | Tornado Warning | LBF | Cherry | 41 min |
| Jun 9, 7:16 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 10, 2:41 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 49 min |
| Jun 10, 3:02 PM MDT | Tornado Warning | LBF | Garden | 28 min |
| Jun 10, 3:10 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 20 min |
| Jun 10, 3:31 PM MDT | Tornado Warning | LBF | Garden | 59 min |
| Jun 10, 3:36 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 54 min |
| Jun 10, 3:56 PM MDT | Tornado Warning | LBF | Cherry | 34 min |
| Jun 10, 4:12 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 63 min |
| Jun 10, 4:20 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 55 min |
| Jun 10, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 49 min |
| Jun 10, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 10, 4:36 PM MDT | Tornado Warning | LBF | Cherry | 39 min |
| Jun 10, 5:02 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 58 min |
| Jun 10, 5:05 PM MDT | Tornado Warning | LBF | Arthur, McPherson | 31 min |
| Jun 10, 5:30 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 60 min |
| Jun 10, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 32 min |
Nearby
Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.